Feeds:
Posts
Comments

Haiku

My diseased prostate

A cancer I do not need

Extinction for you

Lupron Shot

I had my last Lupron Shot on Tuesday. Out of the many side effects I would say I have fatigue, swelling of legs and feet, overall weakness, and mood changes.

This Shot is good for three months. I still take me bicalutomide every day. Nine radiation treatments to go.

My numbers look good according to my blood work.

My moods are the scary part. We all have good or bad moods. But as adults we know when to control them. As for me right now I just need to avoid people and all will be good! I’m so tired that all of my filters are gone. So I apologize in advance for what may come out of my mouth.

I’m normally a pleasant person…really!

๐Ÿ˜‚๐Ÿ˜ฌ๐Ÿ˜ ๐Ÿคช๐Ÿคจ๐Ÿ˜‡๐Ÿ˜ก๐Ÿคฌ

My favorite things

Here at Dana-Farber for my three month hormone injection.

Eleven radiation treatments to go.

Do I feel like blogging?

No. So this is all there is to say.

Not exactly a title to set to music, but coming up with snappy titles is not always my thing. I ask Ariel to help me out many times.

So 12 radiation treatments are behind me…17 ahead of me. My last blog was about side effects, so no need to go over those again. They have not really changed. Maybe a few have intensified, just a dash, but for the most part I guess (I hope) a status quo has been reached.

So this post is just a couple of heads up I have tripped over and hopefully others may avoid by reading this.

My hormone therapy creates havoc with my body. Several side effects are definitely icky ones due to blocking my testosterone. But now, about three months into it, I have found a couple of things that have helped.

One side effect is nausea…the second one would be agitation. I do not think either of these are avoidable, but I have learned to choose the “best” time to feel them at their worst.

The six months of treatment started out with a heavy duty hormone shot good for three months. Followed up with taking a pill every day. One side effect that was stressed to me was that I would feel fatigued or tired. Because of that, a lot of people choose to take the pill in the evening so that they can sleep most of it off. Since I had two months of hormone therapy before I started radiation, sleeping it off was not that big of a deal for me. I did not have to be anywhere at a set time so I was taking my pill before bedtime. I knew that I was not sleeping all that well, felt nauseas, and agitated during the night, etc. But not a huge deal since I could take a nice morning nap each day. But then I started my radiation treatments. I now have to get up at 5AM to start my day and make it to my morning appointment. One week of early morning alarms and I was like UGH! But being the not so brilliant person that I am, I did not think of changing the time that I take my hormone pill. Tuesday of this week I smartened up and am now taking my pill at lunch time. So my afternoons and early evenings are not all that great, but when bed time hits, along with the help of Melatonin, I get a good nights sleep. So the rest of this past week, my morning routine went much smoother. Mostly because I was awake for it.

So what I am saying here is be smart with the timing of your medication. Choose when you want to be at your worst and make sure to get SLEEP.

Side Effects

So a few things to mention about side effects. I started my hormone therapy at the end of October. Lots of possibilities of some negatives to hit. Then toss in the radiation and it is not much fun. So far I have had seven days of radiation. Probably the worst thing is mentally knowing I have to get up and prep for each session. I do get to miss out on some side effects because of my paralysis. Not much of a silver lining but I’ll take it. Yesterday was a HORRIBLE day. I was going to write but I had all I could do to force myself to leave the house. Thankfully today is better. So I’ll put on my depends (yes, adult diapers) and check off what is hitting me. Writing will be sporadic since each day is like watching paint dry. Not very exciting.

  1. Hot flashes. Especially at night.
  2. Increased sweating. This also includes a big change in my body odor. It is BAD.
  3. Night sweats
  4. Tiredness. Other than treatment time, I’m in bed.
  5. Headaches
  6. Nausea
  7. Diarrhea (they told me I may experience loose stool…HA)
  8. Joint/muscle pain. I have to work at sitting up in bed now.
  9. Trouble sleeping. I’m in bed but restless at the same time.
  10. Swelling of ankles and feet. A lot.
  11. Chills
  12. Itching
  13. Depression. Yes, even me.

He that dwelleth (lives) in the secret place ( shelter) of the Mist High shall abide under the shadow of the Almighty ( Shaddai) Psalm 91:1

After my first week of radiation, I think things are progressing along quite well. Don’t you?

Faceglow And I bought Wendy some lovely new lingerie!ย IMG_2109

Let the games begin!

After the news about Hope Lodge in Boston, Wendy and I had yet another choice to make. Do we look for hotels, an apartment, a private home, etc., near Dana-Farber or do we look elsewhere for my treatments. I knew that Wendy did not want to live in Boston for two months. She made that quite obvious to me. And I was not keen on the idea of Wendy driving around in Boston if I was not able to. Neither of us considered the commute a viable option. Sounded to me like we were on the road to look for a totally new treatment facility. Or go back to the VA which we were at least familiar with and we knew they were wheelchair accessible.

I called my Dana-Farber Oncologist to discuss our options. He had already been thinking about it and offered me an immediate solution that sounded too good to be true. He had contacted a Radiation Oncologist that he personally knew in Portland who worked for the Maine Medical Cancer Institute. He was willing to take over my case. At this point I was more than willing to go with that suggestion. I could at least talk with the new doctor to see what he thought. My biggest worry was starting all over again with doctors and treatment plans. An appointment was made for the next week and at the Scarborough Medical Center which is only 45 minutes from home. That certainly sounded hopeful.

Many of you may be wondering why I did not go there in the first place. After my let down with the VA, I wanted to seek out what I thought would be the premier of Cancer Centers. For the New England area, that would be Dana-Farber. I really had not considered looking into Maine Medical Center.

An appointment was made for the following week to meet with the new doctor. My MD Oncologist at Dana-Farber wanted me to continue with my hormone therapy until I spoke with the new doctor. He might want to continue on the same path I was already on, or he may want to change things up.

Wendy and I met with him, and for both of us, it seemed like our prayers had been answered. We liked the facility, the doctors, the nurses, and he wanted to follow the same treatment plan that I had started with Dana-Farber! I had finally found a door in the midst of brick walls.

So the way things are now, I am receiving my hormone therapy from Dana-Farber, and receiving my radiation treatments from Maine Medical Cancer Institute in Scarborough, Maine. I hit several snags on the journey but I feel like God worked things out that would ultimately be the best for me. I just finished my sixth radiation treatment today and have the weekend off! I am very thankful for that. I will share in my next post some side effects that have hit me. Some expected, some not so expected. BUT…After all of this, my new most favoritest (my word) verse in the Bible is Psalms 46:10a “Be still, and know that I am God”.